Nivolumab rechallenge after pituitary apoplexy associated with nivolumab plus ipilimumab in a patient with pituitary adenoma and rectal melanoma: a case report and literature review.

IF 1.3 Q4 PHARMACOLOGY & PHARMACY
Chiaki Imai, Masashi Uchida, Koji Takahashi, Izumi Ohno, Yuichi Takiguchi, Itsuko Ishii
{"title":"Nivolumab rechallenge after pituitary apoplexy associated with nivolumab plus ipilimumab in a patient with pituitary adenoma and rectal melanoma: a case report and literature review.","authors":"Chiaki Imai, Masashi Uchida, Koji Takahashi, Izumi Ohno, Yuichi Takiguchi, Itsuko Ishii","doi":"10.1186/s40780-026-00564-4","DOIUrl":null,"url":null,"abstract":"<p><p>BACKGROUND: The overall incidence of pituitary apoplexy among patients with pituitary adenoma ranges from 0.6% to 7.0%, although many cases likely go undiagnosed. Several precipitating factors have been identified, and a small number of case reports have suggested an association between immune checkpoint inhibitors and pituitary apoplexy, particularly in patients with preexisting adenoma. Moreover, the safety of immune checkpoint inhibitor rechallenge remains uncertain. CASE PRESENTATION: The patient was a 71-year-old woman with a recurrence of metastatic primary rectal melanoma. A pituitary tumor had been identified before initiation of systemic therapy. Following the second cycle of nivolumab plus ipilimumab, the patient developed headache, nausea, and vomiting, followed by decreased serum thyroid-stimulating hormone, adrenocorticotrophic hormone, and luteinizing hormone levels. These findings were consistent with evolving hypopituitarism. Contrast-enhanced magnetic resonance images revealed hemorrhage in the pituitary adenoma, suggesting pituitary apoplexy. Eight months after discontinuation of nivolumab plus ipilimumab, disease progression was noted, and nivolumab monotherapy was resumed. There was no recurrence of pituitary apoplexy during six cycles of nivolumab. CONCLUSIONS: This case highlights that pituitary apoplexy can occur temporally after nivolumab plus ipilimumab treatment in patients with preexisting pituitary adenoma. Importantly, nivolumab monotherapy rechallenge under close monitoring may be feasible without recurrence of pituitary apoplexy. </p>","PeriodicalId":16730,"journal":{"name":"Journal of Pharmaceutical Health Care and Sciences","volume":" ","pages":""},"PeriodicalIF":1.3000,"publicationDate":"2026-03-19","publicationTypes":"Journal Article","fieldsOfStudy":null,"isOpenAccess":false,"openAccessPdf":"https://www.ncbi.nlm.nih.gov/pmc/articles/PMC13123064/pdf/","citationCount":"0","resultStr":null,"platform":"Semanticscholar","paperid":null,"PeriodicalName":"Journal of Pharmaceutical Health Care and Sciences","FirstCategoryId":"1085","ListUrlMain":"https://doi.org/10.1186/s40780-026-00564-4","RegionNum":0,"RegionCategory":null,"ArticlePicture":[],"TitleCN":null,"AbstractTextCN":null,"PMCID":null,"EPubDate":"","PubModel":"","JCR":"Q4","JCRName":"PHARMACOLOGY & PHARMACY","Score":null,"Total":0}
引用次数: 0

Abstract

BACKGROUND: The overall incidence of pituitary apoplexy among patients with pituitary adenoma ranges from 0.6% to 7.0%, although many cases likely go undiagnosed. Several precipitating factors have been identified, and a small number of case reports have suggested an association between immune checkpoint inhibitors and pituitary apoplexy, particularly in patients with preexisting adenoma. Moreover, the safety of immune checkpoint inhibitor rechallenge remains uncertain. CASE PRESENTATION: The patient was a 71-year-old woman with a recurrence of metastatic primary rectal melanoma. A pituitary tumor had been identified before initiation of systemic therapy. Following the second cycle of nivolumab plus ipilimumab, the patient developed headache, nausea, and vomiting, followed by decreased serum thyroid-stimulating hormone, adrenocorticotrophic hormone, and luteinizing hormone levels. These findings were consistent with evolving hypopituitarism. Contrast-enhanced magnetic resonance images revealed hemorrhage in the pituitary adenoma, suggesting pituitary apoplexy. Eight months after discontinuation of nivolumab plus ipilimumab, disease progression was noted, and nivolumab monotherapy was resumed. There was no recurrence of pituitary apoplexy during six cycles of nivolumab. CONCLUSIONS: This case highlights that pituitary apoplexy can occur temporally after nivolumab plus ipilimumab treatment in patients with preexisting pituitary adenoma. Importantly, nivolumab monotherapy rechallenge under close monitoring may be feasible without recurrence of pituitary apoplexy.

在垂体腺瘤和直肠黑色素瘤患者中,纳武单抗加伊匹单抗相关的垂体卒中后纳武单抗再挑战:病例报告和文献综述
背景:垂体腺瘤患者中垂体卒中的总发生率为0.6%至7.0%,尽管许多病例可能未被诊断。已经确定了几个促发因素,少数病例报告表明免疫检查点抑制剂与垂体卒中之间存在关联,特别是在既往存在腺瘤的患者中。此外,免疫检查点抑制剂再挑战的安全性仍然不确定。病例介绍:患者是一名71岁的女性,复发转移性原发性直肠黑色素瘤。在开始全身治疗前已发现垂体瘤。在纳武单抗加伊匹单抗的第二个周期后,患者出现头痛、恶心和呕吐,随后血清促甲状腺激素、促肾上腺皮质激素和促黄体激素水平下降。这些发现与垂体功能减退症的发展相一致。磁共振造影显示垂体腺瘤出血,提示垂体中风。停止纳武单抗加伊匹单抗治疗8个月后,发现疾病进展,恢复纳武单抗单药治疗。在纳武单抗的6个周期中没有垂体卒中复发。结论:本病例强调,既往存在垂体腺瘤的患者在纳武单抗联合伊匹单抗治疗后可发生暂时性垂体卒中。重要的是,在密切监测下,纳武单抗单药治疗可能是可行的,不会复发垂体卒中。
本文章由计算机程序翻译,如有差异,请以英文原文为准。
求助全文
约1分钟内获得全文 求助全文
来源期刊
CiteScore
1.80
自引率
0.00%
发文量
29
审稿时长
8 weeks
×
引用
GB/T 7714-2015
复制
MLA
复制
APA
复制
导出至
BibTeX EndNote RefMan NoteFirst NoteExpress
×
提示
您的信息不完整,为了账户安全,请先补充。
现在去补充
×
提示
您因"违规操作"
具体请查看互助需知
我知道了
×
提示
确定
请完成安全验证×
copy
已复制链接
快去分享给好友吧!
我知道了
右上角分享
点击右上角分享
0
联系我们:info@booksci.cn Book学术提供免费学术资源搜索服务,方便国内外学者检索中英文文献。致力于提供最便捷和优质的服务体验。 Copyright © 2023 布克学术 All rights reserved.
京ICP备2023020795号-1
ghs 京公网安备 11010802042870号
Book学术文献互助
Book学术文献互助群
群 号:604180095
Book学术官方微信
小红书